# SDR 97UAL900638

- Difficulty date: August 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N544UA
- Make and model: Boeing 757222
- Aircraft serial: 25322
- Engine: Pwa PW2037
- System (JASC): 4990 · APU Oil System
- Part: Scavenge Pump
- Part number: 99193GSC
- Condition: Failed
- Location: Apu
- Component: 99193GSC
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

APU AUTO SHUTDOWN IN AIR.  DIVERTED TO HNL.  *S/D*  THE APU MAIN ELECTRICAL HARNESS WAS THE SUSPECT CAUSING THE AUTO SHUTDOWN.  UPON CHECKING THE APU IN THE SHOP, THE GENERATOR SCAVENGE PUMP HAD FAILED AND WAS FOUND IN BAD CONDITION.  THE PUMP BUSHINGS WERE LOOSE, CAUSING OIL PRESSURE FLUCTUATIONS AND THE OIL LEVEL TO DROP WITH SUBSEQUENT AUTO SHUTDOWNS.  THE GENERATOR SCAVENGE PUMP WAS REPLACED, AND THE APU TESTED OK AND WAS RETURNED TO SERVICE.
